Arkansas, 2009Tornado in Arkansas, April 27, 2009
April 27, 2009 · NWS LZK · 1 event in 1 county or zone
The approach of low pressure aloft triggered scattered thunderstorms on the 27th. One of these storms produced an isolated tornado in western Arkansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The approach of low pressure aloft triggered scattered thunderstorms on the 27th. One of these storms produced an isolated tornado in western Arkansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 27, 1:49 PM CST, 3 hours 22 minutes earlier.
Area forecast discussion, Apr 27, 1:49 PM CST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
249 PM CDT MON APR 27 2009
.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
DATA FROM LOCAL RADARS CONTINUE TO INDICATE A SLOW INCREASE IN
COVERAGE OF CONVECTION ACROSS ALL BUT EXTREME SOUTHEAST PORTIONS OF
THE FORECAST AREA. NEAR TERM FORECASTS OF SHEAR AND INSTABILITY
PROFILES SUGGEST A LIMITED POTENTIAL FOR SEVERE STORMS...ALONG AND
SOUTH OF INTERSTATE 40 THROUGH 03Z. LARGE HAIL...AND BRIEF DAMAGING
WIND GUSTS WOULD BE THE THREATS WITH THIS CONVECTION.
EXPECT UNSETTLED CONDITIONS TO PREVAIL DURING THIS PERIOD.
FAVORABLE Q-G FORCING...ALONG WITH LOW LEVEL CONVERGENCE ASSOCIATED
WITH AN APPROACHING FRONTAL BOUNDARY...CONTRIBUTES TO UPWARD MOTION
THROUGH LATE TUESDAY. PRECIPITABLE WATER VALUES FROM RECENT AREA
SOUNDINGS HIGHLIGHT THE MOIST AIR MASS ACROSS MUCH OF THE MID SOUTH.
THE FRONTAL BOUNDARY IS EXPECTED TO STALL ACROSS THE NORTHERN HALF
OF THE CWA BY EARLY WEDNESDAY...BEFORE RETREATING TO THE NORTH AS IT
WEAKENS. THIS FEATURE STILL SHOULD BE ABLE TO FOCUS AT LEAST
SCATTERED CONVECTION...WITH SOMEWHAT OF A DIURNAL EMPHASIS EXPECTED.
&&
.LONG TERM...FRIDAY THROUGH MONDAY
UPPER FLOW OVER THE REGION WILL BE ZONAL THROUGH THE LONG TERM
PERIOD. COLD FRONT WILL APPROACH THE REGION ON FRIDAY. HOWEVER...
THE SYSTEM WILL STALL OUT NEAR THE REGION AS IT HITS A RIDGE
CENTERED OVER THE WESTERN GULF OF MEXICO. SEVERAL UPPER LEVEL
SYSTEMS WILL MOVE THROUGH AND INTERACT WITH THE STALLED/MEANDERING
BOUNDARY...AND WILL ALLOW FOR SEVERAL ROUNDS OF SHOWERS AND
THUNDERSTORMS THROUGH THE PERIOD. TEMPERATURES WILL REMAIN WITHIN
FIVE DEGREES EITHER SIDE OF CLIMATOLOGICAL AVERAGES.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 61 75 59 74 / 70 70 40 50
CAMDEN AR 64 76 62 81 / 40 60 50 40
HARRISON AR 55 72 56 73 / 90 60 30 40
HOT SPRINGS AR 62 74 61 77 / 50 60 40 40
LITTLE ROCK AR 64 75 62 77 / 50 60 40 40
MONTICELLO AR 65 78 63 80 / 40 60 40 40
MOUNT IDA AR 61 73 60 77 / 60 60 40 40
MOUNTAIN HOME AR 58 73 57 73 / 80 60 30 40
NEWPORT AR 63 76 61 75 / 60 70 40 50
PINE BLUFF AR 64 77 63 79 / 40 60 40 40
RUSSELLVILLE AR 61 74 60 75 / 70 60 40 40
SEARCY AR 63 76 61 77 / 60 70 40 50
STUTTGART AR 64 77 63 78 / 40 60 40 40
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...55 / LONG TERM...57
Hazardous weather outlook, Apr 27, 1:18 PM CST, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
218 PM CDT MON APR 27 2009
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-281000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
218 PM CDT MON APR 27 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...THROUGH TONIGHT
A COLD FRONT WILL CONTINUE TO MOVE TOWARD ARKANSAS. SEVERAL UPPER
LEVEL SYSTEMS WILL MOVE THROUGH AND INTERACT WITH THE FRONT. THE
INTERACTION OF THESE SYSTEMS WILL ALLOW SHOWERS AND THUNDERSTORMS TO
CONTINUE OVER MUCH OF ARKANSAS THROUGH TONIGHT.
ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE...WITH THE MAIN
THREAT BEING STRONG WINDS AND LARGE HAIL. HOWEVER...WIDESPREAD
SHOWERS AND THUNDERSTORMS ARE NOT EXPECTED.
LOCALLY HEAVY RAINFALL IS A POSSIBILITY...MAINLY OVER ABOUT THE
WESTERN THIRD OF THE STATE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
BY TUESDAY...THE FRONT IS EXPECTED TO STALL OVER ARKANSAS...AND WITH
SOUTHWEST FLOW ALOFT...SEVERAL IMPULSES OF ENERGY WILL MOVE OVER THE
REGION. THIS WILL ALLOW SHOWERS AND THUNDERSTORMS TO CONTINUE
THROUGH MUCH OF THE WEEK. ISOLATED STRONG STORMS WILL BE SEEN...AS
WELL AS AREAS OF HEAVY RAINFALL. RAINFALL AMOUNTS OF ONE TO THREE
INCHES WILL BE POSSIBLE OVER MUCH OF THE STATE...WITH SOME LOCALIZED
FLOODING POSSIBLE.
THE HEAVIEST RAINFALL WILL BE FOCUSED IN WESTERN ARKANSAS...IN THE
OUACHITA RIVER BASIN. THE HEAVY RAIN COULD CAUSE RISES ON THE
OUACHITA RIVER AND ITS TRIBUTARIES IN WESTERN AND SOUTHERN ARKANSAS.
WHILE ANY CRESTS CANNOT BE QUANTIFIED AT THIS TIME...PEOPLE WITH
PROPERTY...LIVESTOCK...AND OTHER INTERESTS ALONG THE SALINE...LITTLE
MISSOURI...AND OUACHITA RIVERS SHOULD MONITOR RIVER FORECASTS AND BE
PREPARED TO TAKE APPROPRIATE ACTION IF NEEDED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
59/57
Tornado, Johnson
- When
- April 27, 5:11 PM CST to 5:16 PM CST
- Where
- Johnson County, 1.34 mi NE of Clarksville to 2.73 mi SSE of Hillcrest
- Rating
- EF1
- Path length
- 3.1 mi
- Path width
- 180 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.481, -93.451
A weak tornado tore part of the roof off a house and caused shingle damage to a few additional roofs, blew the roof off a farm shed, took tin off the roofs of two turkey houses and one chicken house, broke off a couple of power poles, and blew down several dozen trees.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, April 27 to 28, 20091 death · $16 million · EF0 · 15 events
- Flash Flooding in Missouri, April 27, 20091 death · 3 events
- Tornadoes and Flash Flooding in Texas, April 27, 20092 injured · $396,000 · EF1 · 18 events
- Tornadoes and Flash Flooding in Texas, April 27, 2009$13,000 · EF0 · 7 events
- Flash Flooding in Texas, April 27, 200912 events
- Winter Storm in Montana, April 27 to 30, 20097 events
- Winter Storm in Montana, April 27 to 28, 20096 events
- Winter Storm and High Wind in Montana, April 27 to 29, 200965 kt wind · 4 events
- Flooding in Illinois, April 27 to 28, 20094 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 27 to 28, 20094 events
- Hail in Oklahoma, April 27, 20091 in hail · 3 events
- Damaging Wind and Lightning Strike in Texas, April 27, 2009$1,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 156487.